[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.87.119.171. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Health Agencies Update
July 24/31, 2013

FDA Investigates Deaths Related to Use of Olanzapine Pamoate

JAMA. 2013;310(4):361. doi:10.1001/jama.2013.50117

The US Food and Drug Administration (FDA) is investigating the deaths of 2 patients that occurred within days of their receiving intramuscular injections of the antipsychotic medication olanzapine pamoate (http://1.usa.gov/1at8C7E).

The FDA is warning clinicians about reports of these deaths, which occurred 3 to 4 days after an olanzapine pamoate injection. Although the patients received doses the FDA deemed “appropriate,” blood tests after death found high levels of olanzapine. High levels of this drug may cause cardiopulmonary arrest, cardiac arrhythmias, coma, or delirium.

First Page Preview View Large
First page PDF preview
First page PDF preview
×